Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 90, NWS Tallahassee, FL

October 2, 200816 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Oct 2, 2008, 2:13 PM CDT for 16 counties in Florida; 5 counties in Alabama. It took effect at Oct 3, 2008, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2008, 2:13 PM CDT (19:13 UTC)
In effect from
Oct 3, 2008, 10:00 AM CDT
Expired
Oct 3, 2008, 6:00 PM CDT
In force
8 hr
Issued by
NWS Tallahassee, FL
All 21 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2280 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 021913
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT THU OCT 2 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY
VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS OF
10 MPH AND A KEETCH BYRAM DROUGHT INDEX ABOVE 500...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT AND HIGH DISPERSION INDICES...

...A RED FLAG WARNING IS NOW IN EFFECT FOR FRIDAY AFTERNOON FOR
MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND
PRODUCING RED FLAG CONDITIONS IN FLORIDA ONCE AGAIN ON FRIDAY.
WINDS WILL NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA IN
GEORGIA AND THE RELATIVE HUMIDITY WILL NOT BE QUITE LOW ENOUGH IN
ALABAMA. RED FLAG CONDITIONS ARE LIKELY AGAIN ON SATURDAY IN MUCH
OF NORTHWEST FLORIDA. A GRADUAL MOISTENING TREND WILL BEGIN BY
SUNDAY. HOWEVER...SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH
NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-031130-
/O.UPG.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/
/O.NEW.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/
/O.CON.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
313 PM EDT THU OCT 2 2008 /213 PM CDT THU OCT 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM
EDT /6 PM CDT/ FRIDAY...

THE WARNINGS ARE IN EFFECT DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-030000-
/O.CON.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/
BAY-GULF-FRANKLIN-
313 PM EDT THU OCT 2 2008 /213 PM CDT THU OCT 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THE WARNING IS IN EFFECT DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-022300-
/O.CON.KTAE.FW.W.0089.000000T0000Z-081002T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
213 PM CDT THU OCT 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

THE WARNING IS IN EFFECT DUE TO A COMBINATION OF LOW RELATIVE
HUMIDITY...HIGH KBDI AND 10 MPH WINDS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WINDS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

18-WOOL
5 follow-up statements
000 
WWUS82 KTAE 030004
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EDT THU OCT 2 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR FRIDAY AFTERNOON FOR
MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND
PRODUCING RED FLAG CONDITIONS IN FLORIDA ONCE AGAIN ON FRIDAY.
WINDS WILL NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA IN
GEORGIA AND THE RELATIVE HUMIDITY WILL NOT BE QUITE LOW ENOUGH IN
ALABAMA. RED FLAG CONDITIONS ARE LIKELY AGAIN ON SATURDAY IN MUCH
OF NORTHWEST FLORIDA. A GRADUAL MOISTENING TREND WILL BEGIN BY
SUNDAY. HOWEVER...SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH
NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-031000-
/O.EXP.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/
/O.CON.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
804 PM EDT THU OCT 2 2008 /704 PM CDT THU OCT 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 7 PM EDT /6 PM CDT/ FRIDAY...

THE RED FLAG WARNING IS IN EFFECT DUE TO AN EXPECTED LONG
DURATION OF LOW RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-030115-
/O.EXP.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/
BAY-GULF-FRANKLIN-
804 PM EDT THU OCT 2 2008 /704 PM CDT THU OCT 2 2008/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

14-MROCZKA
000 
WWUS82 KTAE 030808
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EDT FRI OCT 3 2008

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR MUCH
OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE SAME AREAS 
SATURDAY AFTERNOON DUE TO POTENTIALLY LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND
PRODUCING RED FLAG CONDITIONS IN FLORIDA THIS AFTERNOON. WINDS 
WILL NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA AND
ALABAMA. RED FLAG CONDITIONS WILL BE POSSIBLE SATURDAY AFTERNOON
FOR THE SAME AREAS IN NORTHWEST FLORIDA. A GRADUAL MOISTENING
TREND WILL BEGIN BY SUNDAY. HOWEVER...RAINFALL IS NOT EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-031930-
/O.NEW.KTAE.FW.A.0077.081004T1800Z-081004T2200Z/
/O.CON.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
408 AM EDT FRI OCT 3 2008 /308 AM CDT FRI OCT 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
TO 7 PM EDT /6 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JAMSKI
000 
WWUS82 KTAE 031500
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EDT FRI OCT 3 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON FOR
THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL BUT THE COASTAL
PANHANDLE COUNTIES SATURDAY AFTERNOON DUE TO POTENTIALLY LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND
PRODUCING RED FLAG CONDITIONS IN FLORIDA AND SOUTHEAST ALABAMA THIS
AFTERNOON. WINDS WILL NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA
IN GEORGIA. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE SATURDAY
AFTERNOON IN NORTHWEST FLORIDA. A GRADUAL MOISTENING TREND WILL
BEGIN BY SUNDAY. HOWEVER...RAINFALL IS NOT EXPECTED THROUGH THE
MIDDLE OF NEXT WEEK.

ALZ065>069-031945-
/O.EXB.KTAE.FW.W.0090.081003T1800Z-081003T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
1000 AM CDT FRI OCT 3 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING FOR THE COMBINATION OF RELATIVE HUMIDITY AT OR BELOW 30
PERCENT...A KBDI OF OVER 500 AND 20-FOOT WINDS OF 10 MPH OR
GREATER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-031945-
/O.EXA.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/
BAY-GULF-FRANKLIN-
1100 AM EDT FRI OCT 3 2008 /1000 AM CDT FRI OCT 3 2008/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT OVER INLAND PORTIONS OF THESE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>011-013-016>019-026>029-034-031945-
/O.CON.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/
/O.CON.KTAE.FW.A.0077.081004T1800Z-081004T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
1100 AM EDT FRI OCT 3 2008 /1000 AM CDT FRI OCT 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

THE RED FLAG WARNING AND FIRE WEATHER WATCH REMAIN IN EFFECT
DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

18-WOOL
000 
WWUS82 KTAE 031856
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT FRI OCT 3 2008

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM CDT TODAY
FOR SOUTHEAST ALABAMA DUE TO THE COMBINATION OF RELATIVE HUMIDITY
BELOW 30 PERCENT...A KBDI OF OVER 500 AND 20-FOOT WINDS OF 10 MPH
OR GREATER...

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM EDT OR 6 PM
CDT FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON FOR
THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND...
PRODUCING RED FLAG CONDITIONS IN FLORIDA AND SOUTHEAST ALABAMA
THIS AFTERNOON AND NORTHWEST FLORIDA AGAIN ON SATURDAY. WINDS WILL
NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA. A
GRADUAL MOISTENING TREND WILL BEGIN BY SUNDAY. HOWEVER...RAINFALL
IS NOT EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-041130-
/O.UPG.KTAE.FW.A.0077.081004T1800Z-081004T2200Z/
/O.NEW.KTAE.FW.W.0091.081004T1800Z-081004T2200Z/
/O.CON.KTAE.FW.W.0090.000000T0000Z-081003T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
256 PM EDT FRI OCT 3 2008 /156 PM CDT FRI OCT 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 6 PM
EDT /5 PM CDT/ SATURDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.


$$

FLZ012-014-015-032300-
/O.CON.KTAE.FW.W.0090.000000T0000Z-081003T2300Z/
BAY-GULF-FRANKLIN-
256 PM EDT FRI OCT 3 2008 /156 PM CDT FRI OCT 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-032300-
/O.CON.KTAE.FW.W.0090.000000T0000Z-081003T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
156 PM CDT FRI OCT 3 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

18-WOOL
000 
WWUS82 KTAE 032321
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT FRI OCT 3 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR SATURDAY AFTERNOON
FOR THE FLORIDA BIG BEND AND INTERIOR PORTIONS OF THE EASTERN 
PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND...
PRODUCING RED FLAG CONDITIONS ACROSS MUCH OF NORTHWEST FLORIDA
AGAIN ON SATURDAY. WINDS WILL NOT BE HIGH ENOUGH TO MEET RED FLAG
CRITERIA IN ALABAMA OR GEORGIA OVER THE WEEKEND. A GRADUAL
MOISTENING TREND WILL BEGIN BY SUNDAY. HOWEVER...RAINFALL IS NOT
EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.


FLZ007-009>011-013-016>019-026>029-034-041130-
/O.EXP.KTAE.FW.W.0090.000000T0000Z-081003T2300Z/
/O.CON.KTAE.FW.W.0091.081004T1800Z-081004T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
721 PM EDT FRI OCT 3 2008 /621 PM CDT FRI OCT 3 2008/

...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
TO 6 PM EDT /5 PM CDT/ SATURDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF 
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

ALZ065>069-FLZ012-014-015-040030-
/O.EXP.KTAE.FW.W.0090.000000T0000Z-081003T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-BAY-GULF-FRANKLIN-
721 PM EDT FRI OCT 3 2008 /621 PM CDT FRI OCT 3 2008/

...THE RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS EVENING...AND
ALTHOUGH AFTERNOON RELATIVE HUMIDITIES MAY DROP BELOW 30 PERCENT
ON SATURDAY AFTERNOON...SUSTAINED 20 FOOT WIND SPEEDS SHOULD REMAIN
BELOW 10 MPH.

$$

WOOL/GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 2, 1:35 PM CDT, 38 minutes earlier.

Area forecast discussion, Oct 2, 1:35 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EDT THU OCT 2 2008

.SYNOPSIS...CLEAR SKIES ACROSS THE REGION WITH TEMPERATURES WARMING
INTO THE MID AND UPPER 70S. IT IS NOTICEABLY DRIER ACROSS THE REGION
AS DEWPOINTS ARE GENERALLY IN THE LOW TO MID 40S. HIGH PRESSURE IS
LOCATED STILL TO THE NORTHEAST OF THE REGION BUT IS MOVING THIS WAY.
UPPER TROF REMAINS PARKED OVER THE EASTERN CONUS WITH THE UPPER LOW
CENTER OVER CENTRAL ONTARIO. THE RIDGE IS STILL OUT WEST...BUT THERE
ARE SIGNS THAT THIS PATTERN WILL SHIFT LATE IN THE WEEKEND.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT).
NO SENSIBLE WEATHER EXPECTED THROUGH THE SHORT TERM PERIOD...SO THIS
IS MAINLY A TEMPERATURE FORECAST. AS IS TYPICAL...THE SECOND NIGHT
FOLLOWING THE PASSAGE OF A COLD FRONT IS THE COLDEST NIGHT ACROSS
THE SOUTHEAST FLORIDA BIG BEND. WITH THE MODELS INDICATING THE
SURFACE RIDGE WILL SETTLE NEAR OVERHEAD CAUSING WINDS TO GO
CALM...IT IS LOOKING LIKE WELL HAVE EXCELLENT RADIATIONAL COOLING
CONDITIONS. MUCH OF THE GUIDANCE HAS CONVERGED ON THE UPPER 40S
ACROSS MUCH OF THE SOUTHEASTERN THIRD OF THE REGION. THIS LOOKS
GOOD...BUT THE GUIDANCE HAS BEEN A TOUCH ON THE WARM SIDE
LATELY...SO WILL UNDERCUT THE MAV/NAM MOS A COUPLE OF DEGREES. THIS
RESULTS IN MINS MAINLY IN THE MID 40S FROM TLH DOWN TO CTY. IT
SHOULD BE A LITTLE WARMER TO THE WEST...BUT STILL QUITE COOL AROUND
50 DEGREES.

A GRADUAL WARMING TREND WILL COMMENCE ON FRIDAY AS HIGH TEMPERATURES
RETURN TO THE MID 80S AND UPPER 80S BY THE WEEKEND. HIGH PRESSURE
WILL GRADUALLY LIFT NORTHEAST OF THE REGION AS THE UPPER TROF CLEARS
OUT TO THE NORTHEAST AS WELL. WITH A DISTURBANCE MOVING IN ACROSS
THE NORTHWESTERN CARIBBEAN AND SOUTH FLORIDA...A TIGHTENING PRESSURE
GRADIENT WILL LEAD TO SLIGHTLY HIGHER WINDS...MAINLY OVER THE WATERS
THROUGH THE LATTER PART OF THE SHORT TERM PERIOD. MAY SEE AN
INCREASE IN CLOUD COVER BY SATURDAY AFTERNOON AS THE LEADING EDGE OF
THIS MOISTURE STARTS TO GET BACK INTO THE REGION.

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE MID/UPPER RIDGE WILL
AMPLIFY OVER THE EASTERN CONUS EARLY NEXT WEEK AS A DEEP AMPLITUDE
TROUGH SLOWLY TRANSLATES EASTWARD ACROSS THE ROCKIES AND GREAT
PLAINS. A STRONG HIGH PRESSURE RIDGE WILL CONTROL THE SENSIBLE
WEATHER FROM NEW ENGLAND TO THE SOUTHEAST, WHILE LOW PRESSURE AND
ASSOCIATED FRONT REMAIN OVER THE CENTER OF THE NATION. THE TIGHT
GRADIENT BETWEEN THESE SYSTEMS WILL MAINTAIN A MODERATE EASTERLY LOW
LEVEL FLOW. WHILE ATLANTIC MOISTURE WILL BE MAINLY BE CONCENTRATED
TO THE EAST AND SOUTH OF THE CWA, SLIGHT CHANCES OF SHOWERS RETURN
TO THE FORECAST BOTH WEDNESDAY AND THURSDAY. TEMPS EACH DAY WILL
AVERAGE SLIGHTLY ABOVE NORMAL (LOWS IN THE 60S AND HIGHS IN THE
MID-UPPER 80S).

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS DURING THE
NEXT 24 HOURS. THERE IS A SLIM CHANCE FOR A BRIEF PERIOD OF MVFR AT
THE INLAND TERMINALS EARLY FRI MORNING...BUT CONFIDENCE WAS ONLY
HIGH ENOUGH TO INCLUDE THIS FOR DHN AT THIS TIME. SOME SCATTERED
CLOUDS ARE FORECAST FOR FRI...BUT BASES WILL BE ABOVE OPERATIONALLY
SIGNIFICANT LEVELS.

&&

.MARINE...WINDS HAVE DECREASED OVER THE WATERS...BUT THE SEAS WILL
BE SLOW TO SUBSIDE. WITH HIGH PRESSURE COMING OVER TONIGHT...SHOULD
SEE LESS OF A NOCTURNAL SURGE OVER THE WATERS. WINDS AND SEAS WILL
BEGIN TO INCREASE INTO THE WEEKEND AS THE PRESSURE GRADIENT TIGHTENS
FROM THE SOUTH. EXPECT EXERCISE CAUTION CONDITIONS POSSIBLY FRIDAY
NIGHT AND ONCE AGAIN ON SATURDAY NIGHT WITH THE POTENTIAL FOR
ADVISORY CONDITIONS ON SUNDAY NIGHT.

&&

.FIRE WEATHER...WE ARE CONCERNED THAT WE MAY NOT GET THE WIND
CRITERIA NECESSARY TO VERIFY OUR RFW IN SE AL, BUT WILL LEAVE THE
WARNING IN PLACE IN CASE SOME OF THE 10-KT WINDS WE SEE ON THE KEOX
VWP MIXES DOWN. WE NOTED THAT THERE HAVE ONLY BEEN 2 DAYS IN THE
ENTIRE MONTH OF SEP WHEN DHN RECORDED A PEAK SUSTAINED WIND OF LESS
THAN THE REQUIRED 10 MPH. LOOKING AHEAD TO FRI, WE WILL UPGRADE ALL
COUNTIES CURRENTLY IN A WATCH TO A WARNING DUE TO LONG DURATIONS.
FOR SAT, IT LOOKS LIKE WELL SEE A COMBINATION OF LOW RH AND HIGH
DISPERSION, BUT WILL JUST MENTION THIS IN THE DISCUSSION AND/OR
REMARKS FOR BREVITY AND DEFER A NEW WATCH ISSUANCE TO THE MID SHIFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  46  85  55  87  58 /   0   0   0   0   0
PANAMA CITY  58  83  63  88  64 /   0   0   0   0   0
DOTHAN       54  85  59  89  58 /   0   0   0   0   0
ALBANY       51  85  56  88  57 /   0   0   0   0   0
VALDOSTA     47  85  54  88  57 /   0   0   0   0   0
CROSS CITY   47  87  54  88  61 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...NONE.

FL...RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM
     CDT/ FRIDAY FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...
     GADSDEN...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

GM...NONE.

&&

LONG TERM...JAMSKI
AVIATION/FIRE WEATHER...WOOL
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Oct 2, 3:27 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 AM EDT THU OCT 2 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-031000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
427 AM EDT THU OCT 2 2008 /327 AM CDT THU OCT 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

MILD AND DRY CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES
TODAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A DRY AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY. THIS WILL CONTINUE
TO ENHANCE THE SPREAD OF WILDFIRES. MOISTURE WILL BEGIN TO
INCREASE A BIT OVER THE AREA BY SATURDAY AND SUNDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

Nearby

Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.